Alert archive / Kentucky / Flash Flood Warnings in 1999
Flash Flood Warning 21, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jan 22, 1999, 2:48 PM CST for Carlisle County, Fulton County, Hickman County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 1999, 2:48 PM CST (20:48 UTC)
- Expired
- Jan 22, 1999, 6:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Carlisle County, KY, Fulton County, KY, Hickman County, KY
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 222051 FFWPAH KYC039-075-105-230000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 248 PM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CARLISLE COUNTY IN WESTERN KENTUCKY FULTON COUNTY IN WESTERN KENTUCKY HICKMAN COUNTY IN WESTERN KENTUCKY * UNTIL 600 PM CST * AT 245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN TRAINING NORTH ALONG THE MISSISSIPPI RIVER. MOVEMENT OF THIS RAINFALL WAS NORTH AT 40 MPH. * MANY ROADS ARE WATER COVERED FROM THE CONTINUOUS RAIN DURING THE LAST 24 HOURS. ONE REPORT OF WATER APPROACHING A FULTON COUNTY HOME HAS ALSO BEEN RECEIVED FROM THE FULTON COUNTY EMERGENCY MANAGEMENT OFFICE. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. NEVER ALLOW CHILDREN TO PLAY IN FLOOD WATERS OR NEAR STORM DRAINS!
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 2:45 PM CST, 3 minutes earlier.
Area forecast discussion, Jan 22, 2:45 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CST FRI JAN 22 1999
LATEST SURFACE MAP SHOWS AN AREA OF LOW PRESSURE OVER NWRN ARKANSAS
WITH A WARM FRONT EXTENDING INTO THE GREAT LAKES STATES. A COLD
FRONT EXTENDS FROM THE LOW INTO CNTRL TX. A THUNDERSTORM OUTFLOW
BOUNDARY WAS LOCATED FROM NEAR CVG SWWD ACROSS KY...NR BWG...INTO
CNTRL MS. STABLE AND RAIN-COOLED AIRMASS COVERS MOST OF FA ATTM.
WATER VAPOR IMAGERY SHOWS UPPER LOW OVER N TX. MODELS ARE ON TARGET
WITH THE LOCATION OF THIS SYSTEM SO FAR AND THEY ARE IN GENERAL
AGREEMENT THROUGH 30 HOURS. THE BIG DIFFERENCE IN THE MODELS IS THE
TIMING OF THE COLD FRONT ACROSS THE FORECAST AREA. THE AVN MOVES
THE COLD FRONT ACROSS MUCH OF THE REGION OVERNIGHT. HOWEVER...THE
ETA/NGM IS SLOWER WITH MUCH OF WRN KY/SERN IL/SWRN IN STILL IN THE
WARM AIR AT 12Z SAT MORNING. THE FRONT THEN MOVES EAST OF THE
FORECAST AREA DURING THE MORNING HOURS. BELIEVE BEST WAY TO GO WITH
THIS FORECAST PACKAGE WILL BE TO BLEND THE MODELS.
LATEST VISIBLE IMAGERY SHOWS DRY SLOT EXTENDING FROM EAST TEXAS INTO
SRN MO. NONE OF THE MODELS HANDLE THIS VERY WELL. THE ETA APPEARS
TO BE CLOSEST TO WHAT I EXPECT OF THE PROGRESSION OF THE DRYSLOT
DURING THE OVERNIGHT HOURS. CURRENT THINKING IS THAT FLASH FLOOD
WATCH WILL NEED TO BE CONTINUED FOR PORTIONS OF WRN KY/SW IN THRU
THE OVERNIGHT HOURS. AFTER COORDINATION WITH CHI/ILX...AM INCLINED
TO CONTINUE FFW ACROSS SERN IL FOR THE EVENING HOURS.
SYSTEM SHOULD CONTINUE MOVING NORTHEAST DURING THE REMAINDER OF THE
PERIOD WITH WRAP-AROUND CLOUDS AND RAIN RETURNING TO REGION SAT.
CLOUDS AND PRECIP CHANCES SHOULD FINALLY END FROM WEST TO EAST SAT
NIGHT.
FORECAST TEMPS WILL GENERALLY BE A BLEND OF FAN/FWC GUIDANCE.
.PAH...FLASH FLOOD WATCH THIS EVENING FOR SERN IL.
FLASH FLOOD WATCH FOR ALL OF WRN KY AND SWRN IN TONIGHT.
HOVISIn the hours before
Special weather statement, Jan 22, 9:03 AM CST, 5 hours 45 minutes before
INZ081-082-085>088-KYZ001>022-221605- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 900 AM CST (1000 AM EST) FRI JAN 22 1999 ...TORNADO WATCH 26 HAS EXPIRED... ISOLATED THUNDERSTORMS CONTINUE TO MOVE THROUGH SOUTHWEAST INDIANA AND WEST KENTUCKY. EXPECT THE THESE STORMS TO MOVE NORTHEAST AND GRADUALLY WEAKEN THIS MORNING. THE STORMS ARE GENERALLY EAST OF THE WABASH RIVER AND THE LAND BETWEEN THE LAKES RECREATION AREA. A SLIGHT RISK OF SEVERE WEATHER REMAINS ACROSS THE AREA THROUGH THIS AFTERNOON AND EVENING. LISTEN FOR FURTHER STATEMENTS AND UPDATES ABOUT THIS WEATHER EVENT. TPAH
Special weather statement, Jan 22, 12:13 PM CST, 2 hours 35 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-231300- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY NOON CST FRI JAN 22 1999 ...SLIGHT RISK OF SEVERE STORMS IN HOPKINSVILLE AREA... ...THREAT OF THUNDERSTORMS WITH HEAVY RAIN ACROSS ENTIRE AREA... A STRONG SPRING-LIKE STORM SYSTEM WILL CONTINUE TO IMPACT THE LOWER OHIO AND MID MISSISSIPPI RIVER VALLEYS THIS AFTERNOON AND TONIGHT. THIS SLOW MOVING SYSTEM HAS PUMPED VERY WARM...MOIST AND UNSTABLE AIR INTO THE REGION. THE SLIGHT RISK OF SEVERE WEATHER IS CONFINED TO A SMALL SECTION OF WEST KENTUCKY AROUND HOPKINSVILLE. THATS WHERE THE MOST FAVORABLE SHEAR AND INSTABILITY PARAMETERS WILL BE LOCATED. THE REST OF THE REGION HAS A THREAT OF STORMS WITH HEAVY RAIN. ANY ADDITIONAL RAINFALL WHEN COMBINED WITH THE PREVIOUS TOTALS RECEIVED SINCE THURSDAY WILL CAUSE A RISK OF FLASH FLOODING. LIMITING FACTORS FOR THUNDERSTORM RAINS INCLUDE INSUFFICIENT INSTABILITY AND BETTER STORM POTENTIAL IN THE DEEP SOUTH. ALL THE RECENT RAINS HAVE HAD A STABILIZING EFFECT ON THE ATMOSPHERE. BETTER STORM DYNAMICS ACROSS LOUISIANA...MISSISSIPPI AND TENNESSEE FAVOR STORM DEVELOPMENT IN THOSE SPOTS. STORMS IN THESE PLACES WOULD WORK TO CUT OFF GULF MOISTURE FROM STORMS IN OUR AREA. SPOTTER ACTIVATION IS POSSIBLE MAINLY TONIGHT ACROSS THE AREA. TPAH
Local storm report, Jan 22, 12:24 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1224 PM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM 3 W WEST PADUCAH KY TORNADO
01/22/99 MCCRACKEN DAMAGE ASSESSMENT BY WCM
INDICATES F1 TORNADO
STRUCK LONE LAKE
SUBDIVISION. 500 FEET
WIDE BY 1 1/4 MILE LONG
PATH. TOP WINDS 100 MPH.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 11:40 PM CST | Tornado Warning | PAH | Fulton | 35 min |
| Jan 21, 11:56 PM CST | Tornado Warning | PAH | Ballard, Carlisle | 49 min |
| Jan 22, 12:15 AM CST | Severe Thunderstorm Warning | PAH | McCracken | 45 min |
| Jan 22, 12:41 AM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 34 min |
| Jan 22, 12:53 AM CST | Severe Thunderstorm Warning | PAH | McCracken | 37 min |
| Jan 22, 1:36 AM CST | Severe Thunderstorm Warning | PAH | Graves, McCracken | 39 min |
| Jan 22, 1:49 AM CST | Severe Thunderstorm Warning | PAH | Livingston | 41 min |
| Jan 22, 3:54 AM CST | Tornado Warning | PAH | Christian, Todd | 51 min |
| Jan 22, 6:35 AM CST | Severe Thunderstorm Warning | PAH | Trigg | 40 min |
| Jan 22, 6:52 AM CST | Severe Thunderstorm Warning | PAH | Christian | 53 min |
| Jan 22, 10:23 AM CST | Flash Flood Warning | PAH | Christian | 4 hr |
| Jan 22, 1:04 PM CST | Flash Flood Warning | PAH | Caldwell, Hopkins, Webster | 4 hr |
| Jan 22, 1:04 PM CST | Flash Flood Warning | PAH | Crittenden, Livingston, Lyon, Marshall | 4 hr |
| Jan 22, 1:04 PM CST | Flash Flood Warning | PAH | Union | 4 hr |
| Jan 22, 1:04 PM CST | Flash Flood Warning | PAH | Calloway, Trigg | 4 hr |
| Jan 22, 2:27 PM CST | Flash Flood Warning | PAH | Graves | 3 hr |
| Jan 22, 3:07 PM CST | Flash Flood Warning | PAH | Ballard, McCracken | 3 hr |
| Jan 22, 4:23 PM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 8 hr |
| Jan 22, 4:40 PM CST | Flash Flood Warning | PAH | Daviess, Henderson, McLean | 7 hr |
| Jan 22, 5:25 PM CST | Flash Flood Warning | PAH | Crittenden, Union, Webster | 7 hr |
| Jan 22, 5:25 PM CST | Flash Flood Warning | PAH | Livingston, Lyon, Marshall | 7 hr |
| Jan 22, 5:25 PM CST | Flash Flood Warning | PAH | Caldwell, Calloway, Trigg | 7 hr |
| Jan 22, 5:25 PM CST | Flash Flood Warning | PAH | Graves | 7 hr |
| Jan 22, 5:25 PM CST | Flash Flood Warning | PAH | Hopkins | 7 hr |
| Jan 22, 5:55 PM CST | Flash Flood Warning | PAH | Carlisle, Fulton, Hickman | 6 hr |
| Jan 22, 5:55 PM CST | Flash Flood Warning | PAH | Ballard, McCracken | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.